Skip to Content

User Reviews for Pravastatin

Also known as: Pravachol

The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.

Learn more about Pravastatin.

Filter by:
Condition DownUp Reviews Compare Avg. Ratings DownUp
High Cholesterol 19 reviews 48 medications
   
5.4
Summary of Pravastatin reviews 19 reviews 5.4

Reviews for Pravastatin

Sort by:

For High Cholesterol: "Ok so I am 80 mg a day and I feel sick at my stomach and can not eat very much ( but I had the same feeling after gallbladder was removed the nausea feeling) . I am somewhat scared because my doctor said this medications had less side effects. But I wake up feeling sick to my stomach and its not a good feeling at all. My cholesterol is very high and I am scared and I have high blood pressure so I am trying to do what my doctor say do. I feel like I am about to just eat oatmeal and that cereal that lowers cholesterol. Only been on it a week."

Not Good AT ALL July 22, 2016

4 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "I'm a T1 diabetic. My doctor had me on 20 mg to keep my cholesterol under 100. No side effects. 2 years later she bumped up my dosage to 40 mg when my cholesterol went to 105. Within 3 days, the joints in my hands and muscles in my lower arms became extremely painful. I'm also very tired. Called my doctor and waiting for a return call. I am not taking this dose again!"

   
5.0

LME63 (taken for 2 to 5 years) July 8, 2016

6 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "This caused severe dizzyness, memory problems, erection problems. Be sure and read the side effects before taking. Chances are you will have most of them. After I stopped taking it took about a week before I noticed the dizzyness going away. After three weeks, things were back to normal. Just be very aware of this drug. It was bad news for me. The only way that I realized it was this drug that was causing my problems were the reviews by other people taking this. Read the reviews and believe what you read. They are true."

BigMck (taken for 1 to 6 months) April 22, 2016

14 users found this comment helpful. Did you?   Yes   No Report as inappropriate

Pravachol (pravastatin) for High Cholesterol: "joint stiffness, muscle weakness"

   
1.0

Anonymous (taken for less than 1 month) January 30, 2016

12 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "After taking 20 mg of pravastatin for about 3 weeks, 1x day, my blood pressure started to go extremely high, in the range of 175/97. It remained about at this level for about 4 days until my doctor said to stop taking it. In about 3 days my pressure dropped back to normal which for me, is about 135/82. I am a 71 yr. female in otherwise good health. Quite a shocking experience. This is a new side effect for this drug."

   
5.0

Anonymous (taken for less than 1 month) November 5, 2015

25 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "After four weeks, taking the Pravastatin as prescribed by the Doctor, I was unable to move. My wrist was too sore to move, my right shoulder was too sore to use and I could not put any weight on my knees. Five months after discontinuance of the Pravastatin, pain in those four areas has diminished to the point that am nearly 85% functional. Had I known about the side affects of Pravastatin, I would have never taken them!"

   
1.0

h2osunsand June 2, 2015

37 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "The good thing is my cholesterol is under control after three months. The bad thing is my right fore arm hurts when I pick up anything. I also have a rash on my upper lip but not sure it has anything to do with the pravastatin. I am taking one thing away at a time to figure it out."

   
8.0

susan trumble (taken for 1 to 6 months) April 12, 2015

31 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "I was on simvistatin and got leg pain. I got switched to pravistatin and am now experiencing shoulder pain and weakness. I plan to see what else I can take."

   
2.0

gubby donna June 25, 2014

67 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "I am experiencing severe gas and loose bowels. Everytime I eat something it seems to run right through me. Also increased urination. Stomach cramps so this is a battle lower my cholesterol or be on the toilet everytime I eat!"

   
5.0

Graham1 (taken for 1 to 2 years) November 25, 2013

80 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "Was on pravastatin for two weeks woke up with swelling in the face. Doctor said it was a side affect to stop taking."

   
3.0

Lucy 01 October 27, 2013

64 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "Elevated my blood sugar level."

   
5.0

helsy August 5, 2013

60 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "It works just fine with no side effects."

   
10

bogyone January 15, 2012

77 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "I took this medicine for about 3 years. About 6 months ago, my dosage was increased from 20 mg to 40 mg. At first there were no problems. After a couple of months, I started having shortness of breath, chest pain, tremors, fatigue and vomiting. I went to the ER with chest pains and shortness of breath. They could find nothing wrong with my heart. I was sent to a cardiologist to have Holter monitoring, echocardiagram and stress test. Nothing. Had a pulmonary function test. Nothing. The pravastatin brought my cholesterol down to 177, so my doctor took me off of it to see if it made any difference with all my health problems. It did. Within 3 days I was starting to feel better. Within a week I was back to my old self again."

   
5.0

Anonymous November 29, 2011

251 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "I immediately experienced muscle pain and chest tightness (the heart is a muscle). I also ended up in the ER after feeling faint with left foot numbness. The medication did, however, significantly lower my cholesterol. I have since discontinued the medicine on my own."

   
2.0

Anonymous November 8, 2011

203 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For High Cholesterol: "Was unable to take Lipitor because of aches and pains it produced but I can take pravastatin okay."

   
10

Anonymous September 23, 2011

94 users found this comment helpful. Did you?   Yes   No Report as inappropriate

Pravachol (pravastatin) for High Cholesterol: "Within 2 weeks of being on 40mg of Pravachol, I began noticing muscle weakness in my shoulders, wrist and knees. I later discovered that these are possible side effects of this medication. I noticed remarkable improvements after stopping the medication."

   
1.0

Anonymous July 10, 2011

248 users found this comment helpful. Did you?   Yes   No Report as inappropriate

Pravachol (pravastatin) for High Cholesterol: "Medicine was fine at 20mg dose. When my Doctor increased dose to 40mg, I started having increased muscle stiffness, especially in the morning."

   
5.0

Anonymous December 1, 2010

215 users found this comment helpful. Did you?   Yes   No Report as inappropriate

Pravachol (pravastatin) for High Cholesterol: "It has done the job in lowering my cholesterol within 3 months."

   
7.0

Anonymous October 13, 2010

136 users found this comment helpful. Did you?   Yes   No Report as inappropriate

Pravachol (pravastatin) for High Cholesterol: "It lowered my cholesterol without any side effects."

   
10

Anonymous June 7, 2010

152 users found this comment helpful. Did you?   Yes   No Report as inappropriate
Hide